Open Access
Translator Disclaimer
December 2011 A class of covariate-dependent spatiotemporal covariance functions for the analysis of daily ozone concentration
Brian J. Reich, Jo Eidsvik, Michele Guindani, Amy J. Nail, Alexandra M. Schmidt
Ann. Appl. Stat. 5(4): 2425-2447 (December 2011). DOI: 10.1214/11-AOAS482

Abstract

In geostatistics, it is common to model spatially distributed phenomena through an underlying stationary and isotropic spatial process. However, these assumptions are often untenable in practice because of the influence of local effects in the correlation structure. Therefore, it has been of prolonged interest in the literature to provide flexible and effective ways to model nonstationarity in the spatial effects. Arguably, due to the local nature of the problem, we might envision that the correlation structure would be highly dependent on local characteristics of the domain of study, namely, the latitude, longitude and altitude of the observation sites, as well as other locally defined covariate information. In this work, we provide a flexible and computationally feasible way for allowing the correlation structure of the underlying processes to depend on local covariate information. We discuss the properties of the induced covariance functions and methods to assess its dependence on local covariate information. The proposed method is used to analyze daily ozone in the southeast United States.

Citation

Download Citation

Brian J. Reich. Jo Eidsvik. Michele Guindani. Amy J. Nail. Alexandra M. Schmidt. "A class of covariate-dependent spatiotemporal covariance functions for the analysis of daily ozone concentration." Ann. Appl. Stat. 5 (4) 2425 - 2447, December 2011. https://doi.org/10.1214/11-AOAS482

Information

Published: December 2011
First available in Project Euclid: 20 December 2011

zbMATH: 1234.62125
MathSciNet: MR2907121
Digital Object Identifier: 10.1214/11-AOAS482

Keywords: Covariance estimation , nonstationarity , ozone , spatial data analysis

Rights: Copyright © 2011 Institute of Mathematical Statistics

JOURNAL ARTICLE
23 PAGES


SHARE
Vol.5 • No. 4 • December 2011
Back to Top